Well that's annoying.: I've been getting and... - PMRGCAuk

PMRGCAuk

13,591 members24,743 posts

Well that's annoying.

IdasMum profile image
IdasMum

I've been getting and keeping intense headaches over the last 6 days. I went to Dr's last night and my blood pressure was 170 Systolic! They don't seem to bother or report the Diastolic reading here. So, meds prescribed and picked up this morning, along with a replacement BP monitor and Potassium Chloride to replace salt.

I have been on steroids 18 months (ish), am down to 10.5 and will be 10 from tomorrow....lowest I have been and PMR is all good. Just with the BP could have held off whilst I taper more.

14 Replies

Sounds like you are doing really well, sorry about the BP hope it's a blip. Mine's high and uneven between arms, I never add salt to cooking or food I eat. I get a lot of headaches, didn't think of my raised BP as a cause. I take Atenolol 50 mgs - still reads high. Tapering to 6 mgs now.

Oh...not good if your meds aren't improving your readings!

Sounds like you could do with a revisit to your GP.

I have changed to a low sodium salt before....this time for good. I am hoping it will sort of the fluidy puffiness beneath my eyes.

I think I need a change of meds. I've never felt happy on Atenolol for some reason and 50 mgs is the maximum I was told. They are probably waiting for my MRA scan results. GP took my blood pressure yesterday, both arms were equal and it was only slightly raised. Not sure if I trust these machines.

Don't know how you react to atenolol, but my heart rate went down quite a bit, to say it mildly! That had a very peculiar effect on me, I couldn' get my speed up. My head wantet me to walk fast. As a reg.nurse, that's what I was used to. My legs refused the request from my head🤔. I play an instrument in a band, and I live in a norwegian city with steep hills. Well, on that special may 17., our national day, I started marching with my band. I found out immediately that blowing the horn was impossible, but I couldn't withdraw discretely. Had to march on! That was until we started to walk up the city' steepest street hill. The other band members passed me. All of them. I just COULDN'T get my feet to walk. They wouldn't carry me! If I hadn't known about that side effect of Atenolol, I would have been scared to death😱😬. And this happened many, many years before PMR and Prednisolone.

I was on atenelol 12.5 MGS for s long time. New MD changed it for atenelol...

I had a difficult rebound from discontinuing that low dose. Heart pounding, bp way up. Had to go back on it, get a liquid formulation and titrate slowly....no side effects that way for me. Just an FYI. Everyone is different. You might want to Google atenolol withdrawal.

Hidden profile image
Hidden

They always say no symptoms with high bp but idefinately had a pressure in my head at the time they bumped me up from just diuretics to lisinopril.

PMRpro profile image
PMRproAmbassador

I don't use salt at all - until we go out for a meal when my feet turn out like balloons! A peer at med school told me that raised BP rarely is associated with headache until the patient knows. Not sure I agree with her...

Isn't there still sodium in the replacement stuff? Just less. It doesn't take long to get used to no salt - it happened to me when I got my first microwave - you were to add salt after cooking veg - and I always forgot!

Hidden profile image
Hidden in reply to PMRpro

I went with headache/pressure on that occasion. just didn't feel right....of course as it was 2 years ago could be part of build up to PMR. Trying to wean off salt again. at least I don't put in when cooking and always taste before I use. been replacing with herbs and spices where possible but can't even take the chilli like I did.

DorsetLady profile image
DorsetLadyPMRGCAuk volunteer in reply to Hidden

Actually it doesn't take very long to get used to things without salt. Like PMRPro, I stopped using it in cooking when I was diagnosed with high BP, and when hubby had first heart attack.

I may occasionally use sea salt if the recipe calls for it, but usually have to spend so much time rummaging through the cupboard for it - I just say "sod it" and don't bother!

I'm not fanatical about it, and I guess there's enough in bought items anyway.

IdasMum profile image
IdasMum in reply to PMRpro

It does have a small amount of sodium in it. I shall stop using altogether soon. Meanwhile having an almost carb free day until I have some homemade rice pudding.

My BP hasn't responded to the meds so far. My head hurts, my eyes ache and I feel muzzy headed.

PMRpro profile image
PMRproAmbassador in reply to IdasMum

It will take a few days probably and the dose may have to be titrated up - it isn't a good idea to drop BP too quickly!!!

IdasMum profile image
IdasMum in reply to PMRpro

I could cry, and probably will when I go to bed. Would be so good to not have to sleep with yet another headache :(

I had a BP spike of 230/120 and was put on several meds which didn't work, now on Irbestarten which has worked well.....no diastolic reading?, that's crazy.....it's an important one....good luck....

IdasMum profile image
IdasMum in reply to Doralouise77

It's very odd to me not to be given a Diastolic reading....I was a little shocked to ask.

Meds are working well....I had a spike yesterday morning at 5.30 which was scary...but got up, took meds and went back to bed after an hour.

Now averaging around 133/75 which is not bad for a morbidly obese old lady :)

Meanwhile down to 10 mgs of Pred and feeling more myself, active and busy.

You may also like...